Quitting Xanax after 2 months. Ok?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/5/2017 6:40 AM (GMT -7)   
I have been on Xanax daily for 2 months as I got on Prozac. I am ready to quit it, but seem to feel unwell when I try to skip it each day. I am down to one .25mg daily and have been for two weeks. When I try to skip the dose, I feel anxious/jittery/tense/off once it passes 24 hours. Is that all in my head? I feel like .25mg should be easier to quit.

Any advice on how to make this easier? My doctor told me I would not withdrawal after such a short time on a small dose, which makes me believe I am doing this to myself. Thanks!

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 27124
   Posted 10/5/2017 8:39 AM (GMT -7)   
L,

Everyone is different...so whether or not you 'should' be feeling disdiscontinuation effects...the reality is...you are.

While your doctor may right in a general sense...just stepping off the .25 isn't working for you comfortably, so you may want to take the extra step of water titration for the gentlest wean. (this allows the Rx to be reduced to microparticles in water)

You can look up videos on youtube for info and instructions, or let me know if you need help finding a link.

Best wishes...you'll get through this!

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/5/2017 9:15 AM (GMT -7)   
Thank you! I never even thought of that. I actually take the dissolvable Xanax so that will be very easy to put together. Thank you SO much! I didn't think it'd be hard to get off of it, but it is really uncomfortable. So I give in and still take it. I am definitely going to try your advice. Thanks SC!

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 27124
   Posted 10/5/2017 9:22 AM (GMT -7)   
Yay! I am so glad this has given you a feeling of relief.smile

Here's to an easy step down! Let us know how it goes.

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

Anxious Scientist
Regular Member


Date Joined Mar 2017
Total Posts : 206
   Posted 10/5/2017 11:47 AM (GMT -7)   
Liz, if you're having trouble coming off the 0.25 mg, cut it further. Cut that in half as well. If you need to cut it into little tiny fourths, do that. Plus S.C.'s suggestion of water titration.

You'll get there!
Diagnosed With: Bipolar Disorder, Generalized Anxiety Disorder, Panic Disorder
Treatment: Lithium Carbonate ER (450 mg), Sertraline (100 mg)

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/5/2017 12:26 PM (GMT -7)   
Thanks Anxious Scientist! I am definitely going to reduce it versus just stopping it. I really didn't think it'd be hard. Thanks!

Post Edited (Liz2014) : 10/5/2017 2:21:11 PM (GMT-6)


super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 861
   Posted 10/5/2017 6:13 PM (GMT -7)   
buy a pill splitter at walgreens. they sell a very good one for 6$ or so. it really helped me split my klonopin pills into smaller does when I was trying to get off. if all else fails -ask your dr if he knows of a schedule for getting of zanax. you most certainly can become dependant in only 2 months of benzo use. the shorter time you are on them-the easier it is to get off. since you were only on for 2 months -you have this going in your favor. please keep us posted on your progress so we can offer help if you need it . the trick to stopping benzo use is a slow gradual taper. never try to stop cold turkey. it took me 3 months to get off a low dose of klonopin but I was successful. just know your taper may also take a while. slow and steady wins this race

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/6/2017 7:31 AM (GMT -7)   
Thanks super20dan. I went down to .125mg yesterday and plan to stay there for a few days. I also will get a splitter to make it easier. Thank you for all of your advice and support.

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 861
   Posted 10/8/2017 5:01 PM (GMT -7)   
glad I was of some help/comfort

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/9/2017 5:19 PM (GMT -7)   
You definitely have super20dan - thank you! I am hoping to decrease my dose again tomorrow and be off of it by next week.

Raew64333
Regular Member


Date Joined Sep 2017
Total Posts : 34
   Posted 10/10/2017 10:27 AM (GMT -7)   
Hi.. My experience with Xanax was years ago but here it is I hope it helps.. First always ween off with your doctor..
I was on Xanax when it first came out and told it was non addictive which later they found not true.. Your doctor is the best supervision to help you.. My weaning process was very slow and uncomfortable.
I was on a high dose and took almost a year to wean off.. Even when I was totally off I had discomfort for awhile..
It takes patience. Don't try to do it alone. Bless you and be optimistic!! You will get there. Best wishes. U can use my email if you You need.

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/10/2017 3:46 PM (GMT -7)   
Thank you Raew64333! I have gone slowly and am getting so close to being off of it. I am lowering my dose a bit again tonight. There are some uncomfortable moments, but it'll be worth it. I wish I had known all of this before staying on it for more than a week or two. You all of have been so generous - thanks!

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 861
   Posted 10/10/2017 6:46 PM (GMT -7)   
yes rawe64- I could never have gotten off klonopin with out my drs help. doing it my way didn't work.

Liz2014
Regular Member


Date Joined Oct 2014
Total Posts : 126
   Posted 10/14/2017 3:09 PM (GMT -7)   
Forgot to pop by that I am off the Xanax daily now! I took my last tiny dose four days ago. Still don't feel 100% but I'm ok. Thanks for all of the support and guidance!!

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 27124
   Posted 10/14/2017 5:12 PM (GMT -7)   
Wow, congratulations!!

I am so happy for and proud of you for persevering through the rough spots. smile

Well done, and may you continue to feel better and better!

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 861
   Posted 10/15/2017 6:35 PM (GMT -7)   
good show!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 5:32 AM (GMT -7)
There are a total of 2,906,395 posts in 318,953 threads.
View Active Threads


Who's Online
This forum has 158292 registered members. Please welcome our newest member, LaNae.
228 Guest(s), 4 Registered Member(s) are currently online.  Details
Michelejc, Purrrsiankitty, Sherrine, Manzanita2